Alert archive / Illinois / Wind Advisories in 2018

Wind Advisory 4, NWS Chicago, IL

October 27, 2018Benton County, Newton County, Indiana; 12 counties in Illinois

NWS Chicago, IL issued this wind advisory at Oct 27, 2018, 3:36 PM EDT for Benton County, Newton County, Indiana; 12 counties in Illinois. It took effect at Oct 28, 2018, 11:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2018, 3:36 PM EDT (19:36 UTC)
In effect from
Oct 28, 2018, 11:00 AM EDT
Expired
Oct 28, 2018, 7:00 PM EDT
In force
8 hr
Issued by
NWS Chicago, IL

Counties Boone County, IL, DeKalb County, IL, Ford County, IL, Grundy County, IL, Iroquois County, IL, Kankakee County, IL, Kendall County, IL, LaSalle County, IL, Lee County, IL, Livingston County, IL, Ogle County, IL, Winnebago County, IL, Benton County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 38 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2018-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2018-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
946 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

269 
WWUS73 KLOT 271936
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
236 PM CDT Sat Oct 27 2018

...Windy weather on Sunday...

ILZ003-008-010-019-032-033-039-INZ019-280345-
/O.NEW.KLOT.WI.Y.0004.181028T1500Z-181028T2300Z/
Winnebago-Ogle-Lee-La Salle-Livingston-Iroquois-Ford-Benton-
Including the cities of Rockford, Oregon, Dixon, Ottawa, Pontiac,
Watseka, Paxton, and Fowler
236 PM CDT Sat Oct 27 2018 /336 PM EDT Sat Oct 27 2018/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /11 AM EDT/ TO 6 PM CDT
/7 PM EDT/ SUNDAY...

The National Weather Service in Chicago has issued a Wind
Advisory, which is in effect from 10 AM CDT /11 AM EDT/ to 6 PM
CDT /7 PM EDT/ Sunday. 

* TIMING...Mid morning through late afternoon.

* WINDS...West 20 to 30 mph with gusts to 45 mph. 

* IMPACTS...Driving may become difficult, especially in high 
  profile vehicles. In addition, unsecured outdoor items will be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph and/or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

KMD
5 follow-up statements
544 
WWUS73 KLOT 280202
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
902 PM CDT Sat Oct 27 2018

...Windy weather on Sunday...

ILZ004-011-020>023-INZ010-281015-
/O.EXA.KLOT.WI.Y.0004.181028T1500Z-181028T2300Z/
Boone-DeKalb-Kendall-Grundy-Will-Kankakee-Newton-
Including the cities of Belvidere, DeKalb, Oswego, Morris, 
Joliet, Kankakee, and Morocco
902 PM CDT Sat Oct 27 2018

...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM CDT SUNDAY...

The National Weather Service in Chicago has issued a Wind
Advisory, which is in effect from 10 AM to 6 PM CDT Sunday. 

* TIMING...Mid morning through late afternoon.

* WINDS...West 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Driving may become difficult, especially in high 
  profile vehicles. In addition, unsecured outdoor items will be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph and/or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

ILZ003-008-010-019-032-033-039-INZ019-281015-
/O.CON.KLOT.WI.Y.0004.181028T1500Z-181028T2300Z/
Winnebago-Ogle-Lee-La Salle-Livingston-Iroquois-Ford-Benton-
Including the cities of Rockford, Oregon, Dixon, Ottawa, Pontiac,
Watseka, Paxton, and Fowler
902 PM CDT Sat Oct 27 2018 /1002 PM EDT Sat Oct 27 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /11 AM EDT/ TO
6 PM CDT /7 PM EDT/ SUNDAY...

* TIMING...Mid morning through late afternoon.

* WINDS...West 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Driving may become difficult, especially in high 
  profile vehicles. In addition, unsecured outdoor items will be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph and/or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

KJB
229 
WWUS73 KLOT 280844
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
344 AM CDT Sun Oct 28 2018

ILZ003-004-008-010-011-019>023-032-033-039-INZ010-019-281645-
/O.CON.KLOT.WI.Y.0004.181028T1500Z-181028T2300Z/
Winnebago-Boone-Ogle-Lee-DeKalb-La Salle-Kendall-Grundy-Will-
Kankakee-Livingston-Iroquois-Ford-Newton-Benton-
Including the cities of Rockford, Belvidere, Oregon, Dixon, 
DeKalb, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, 
Watseka, Paxton, Morocco, and Fowler
344 AM CDT Sun Oct 28 2018 /444 AM EDT Sun Oct 28 2018/

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /11 AM EDT/
THIS MORNING TO 6 PM CDT THIS EVENING...

* TIMING...Mid morning through late afternoon.

* WINDS...West 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Driving may become difficult, especially in high 
  profile vehicles. In addition, unsecured outdoor items will be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph and/or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$

- Izzi
834 
WWUS73 KLOT 281523
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
1023 AM CDT Sun Oct 28 2018

ILZ003-004-008-010-011-019>023-032-033-039-INZ010-019-282300-
/O.CON.KLOT.WI.Y.0004.000000T0000Z-181028T2300Z/
Winnebago-Boone-Ogle-Lee-DeKalb-La Salle-Kendall-Grundy-Will-
Kankakee-Livingston-Iroquois-Ford-Newton-Benton-
Including the cities of Rockford, Belvidere, Oregon, Dixon, 
DeKalb, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, 
Watseka, Paxton, Morocco, and Fowler
1023 AM CDT Sun Oct 28 2018 /1123 AM EDT Sun Oct 28 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /7 PM EDT/ THIS
EVENING...

* TIMING...Mid morning through late afternoon.

* WINDS...West 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Driving may become difficult, especially in high 
  profile vehicles. In addition, unsecured outdoor items will be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph and/or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
847 
WWUS73 KLOT 281939
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
239 PM CDT Sun Oct 28 2018

ILZ003-004-008-010-011-019>023-032-033-039-INZ010-019-282300-
/O.CON.KLOT.WI.Y.0004.000000T0000Z-181028T2300Z/
Winnebago-Boone-Ogle-Lee-DeKalb-La Salle-Kendall-Grundy-Will-
Kankakee-Livingston-Iroquois-Ford-Newton-Benton-
Including the cities of Rockford, Belvidere, Oregon, Dixon, 
DeKalb, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, 
Watseka, Paxton, Morocco, and Fowler
239 PM CDT Sun Oct 28 2018 /339 PM EDT Sun Oct 28 2018/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT /7 PM EDT/ THIS
EVENING...

* TIMING...Mid morning through late afternoon.

* WINDS...West 20 to 30 mph with gusts to 45 mph.

* IMPACTS...Driving may become difficult, especially in high 
  profile vehicles. In addition, unsecured outdoor items will be 
  blown around. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that sustained winds of 30 mph and/or wind
gusts of 45 mph are expected. Winds this strong can make driving
difficult...especially for high profile vehicles. Use extra
caution.

&&

$$
928 
WWUS73 KLOT 282256
NPWLOT

URGENT - WEATHER MESSAGE
National Weather Service Chicago IL
556 PM CDT Sun Oct 28 2018

ILZ003-004-008-010-011-019>023-032-033-039-INZ010-019-290000-
/O.EXP.KLOT.WI.Y.0004.000000T0000Z-181028T2300Z/
Winnebago-Boone-Ogle-Lee-DeKalb-La Salle-Kendall-Grundy-Will-
Kankakee-Livingston-Iroquois-Ford-Newton-Benton-
Including the cities of Rockford, Belvidere, Oregon, Dixon, 
DeKalb, Ottawa, Oswego, Morris, Joliet, Kankakee, Pontiac, 
Watseka, Paxton, Morocco, and Fowler
556 PM CDT Sun Oct 28 2018 /656 PM EDT Sun Oct 28 2018/

...WIND ADVISORY WILL EXPIRE AT 6 PM CDT /7 PM EDT/ THIS
EVENING...

Winds will gradually diminish this evening and overnight.

$$

BMD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this wind advisory went out at Oct 27, 3:28 PM EDT, 8 minutes earlier.

Area forecast discussion, Oct 27, 3:28 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
228 PM CDT Sat Oct 27 2018

.SHORT TERM...
228 PM CDT

Through Sunday...

A potent clipper system is working it way through the northern
plains. We will be on the warmer side of this system, and
therefore we can expect more seasonal impacts to include a round
of rain showers, maybe an isolated thunderstorm or two, and then
gusty winds on the system's back side.

The afternoon and evening will remain quiet today with fairly
light winds and some clouds drifting through the area, thus the
evening hours will remain relatively mild.

The plume of steeper lapse rates will coincide with the arrival of
the clipper suggesting some briefly moderate to heavy showers, and
models even showing some (though very low) CAPE with the wave,
isolated thunderstorms may be possible.

The cold sector of the cyclone in these systems quickly follow,
and thus we will remain on the colder side on Sunday. Gusty west
winds will hing on how deep we mix, and to the strength of the low
level wind field. We will remain in cyclonic flow on Sunday, and
therefore we may be slow to clear the clouds. And the NAM/GFS
disagree as to the strength of the lower level wind fields, given
some uncertainty in the fast moving low track. After collaboration
with WFOs DVN, ILX, IND, IWX, Confidence was highest to include
our far western and southern counties in a Wind Advisory for where
even the NAM shows better mixing potential and a slightly better
isallobaric component. For now will still mention gusts to 45 mph,
sustained speeds to 30 mph. If the GFS speeds are more realistic
(and we need to wait a bit to see, as this system is expected to
strengthen), even stronger gusts are possible, especially if we
have some gusty showers.

And with the upper low in place and secondary frontal surge, some
showers may linger, especially closer to the lake. High
temperatures will occur in the morning, with falling temps making
for a blustery later morning/afternoon.

KMD

&&

.LONG TERM...
228 PM CDT

Sunday night through Saturday...

Sunday night: The shortwave trough responsible for tonight's and
Sunday's precip will have exited east of the CWA by the start of the
period. An isolated shower or two cannot be ruled out across the
east half of the CWA in the evening as low-level moisture lingers
under deep cyclonic flow. 850hPa temps around 0C and NNW winds will
also be sufficient for scattered lake effect rain showers across NW
Indiana, primarily Porter County, during the evening before the low-
level flow veers overnight. Gusty winds should gradually diminish
through the evening as the low-level pressure gradient eases.

Monday and Monday night: A dry and warmer period is expected as
surface and mid-level ridging shift across the region.

Tuesday through Thursday: Broad troughing across the
northern/central Rockies and northern Great Plains will induce an
elongated surface trough from western Ontario to the southern high
plains by Tuesday morning. Increasing isentropic ascent and low-
level moisture advection will begin to spread a shield of rain ahead
of the trough on Tuesday. Light rain should gradually increase in
coverage for the NW half of the CWA during the morning before slowly
shifting south while becoming heavier through Tuesday night. Locally
heavier rain will be possible for the southern CWA is the trough
stalls for any significant period of time. Low pressure will then
shift NE along the strengthening baroclinic zone across the Ohio
River Valley Wednesday night into Thursday. Guidance differs to some
degree on the exact track of the low, but there should be at least
a chance of some precip affecting the SE half of the CWA late
Wednesday night and Thursday morning.

Friday and Saturday: In the wake of Thursday's system, the region is
left on the southern extent of an expansive long-wave trough across
much of Canada. A shortwave trough embedded in the broad NW flow may
bring chances of rain showers during this time. Some snow showers
will also be possible Friday night with any precip in the area.

Kluber

&&

.AVIATION...
For the 18Z TAFs...

Concerns center on shower and embedded TS chance overnight into
early Sunday, MVFR cigs late, then gusty west (and turning
northwest) winds Sunday.

No significant changes made to the timing of the clipper driven
rain showers overnight. Model guidance does still show a ribbon of
elevated mid level lapse rates to suggest a clap of thunder or two
may be found across NE IL, possibly into NW IN. Still too low for
TAF inclusion given the length of time any would last, at least to
narrow at this distance. Otherwise fairly light NE winds will
shift through to S tonight, thus the variable winds this evening.
Gusty west winds will follow the clipper Sunday morning (gusts
generally in the mid to upper 20s. Guidance does paint a few
showers through the day as upper level low pressure will still
shift overhead. A secondary frontal push will occur later Sunday
with more of a shift to NW winds. Timing for this would be 21z and
beyond, with speeds that will infringe on 22L runway concerns.

KMD

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...None.
&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Oct 27, 4:33 AM EDT, 11 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
333 AM CDT Sat Oct 27 2018

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
280845-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook-
La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford-
Lake IN-Porter-Newton-Jasper-Benton-
333 AM CDT Sat Oct 27 2018 /433 AM EDT Sat Oct 27 2018/

This Hazardous Weather Outlook is for portions of North Central
Illinois...Northeast Illinois and Northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

DISCUSSION...

  There is a slight chance of a thunderstorm late tonight north
  of I-80.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Limited Thunderstorm Risk early Sunday morning.
  Limited Non Thunderstorm Wind Risk.
  Limited Lakeshore Flood Risk Indiana Lake Michigan beaches.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-280845-
Winthrop Harbor to Wilmette Harbor-
Wilmette Harbor to Northerly Island-
Northerly Island to Calumet Harbor-Calumet Harbor to Gary-
Gary to Burns Harbor-Burns Harbor to Michigan City-
333 AM CDT Sat Oct 27 2018

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Limited Thunderstorm Risk.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Sunday...
  Hazardous conditions for small craft are likely.
  Limited Thunderstorm Risk.

- Izzi

Visit us at http://weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:52 PM EDTSmall Craft AdvisoryLOT37 hr

Nearby

Wind Advisories in Illinois, 2018Wind Advisories in Indiana, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.